• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Fainting caused by Minoxidil 12.5%

B

Blue52

Member
I'm a long time lurker on and off for the past decade. Never posted before but now I feel the need to ask the members if anyone has fainted after applying Minoxidil 12.5%
From 2014 I have been on 1mg Propecia and 5% Minoxidil daily right up to June of this year. Everything was fine until I noticed my hair thinning around the mid-scalp. Thinking it was a hard shed I stuck it out till the end of September with only a slight improvement. My initial thoughts were one or both the medications had lost their potency leading me to switch to the higher strength Minoxidil first to eliminate one or the other. Anyways after 2 weeks I seemed to wake up with a headache which I put down to stress but then last week as I got out of bed I suddenly felt dizzy and next thing I knew I was waking up on the floor. 3 days later it happened again. I went to see my practitioner, he checked my heart rate and blood pressure which were normal.
When I told him I was using the high strength Minoxidil he said I should stop, so I did. It's been just over one week now with no fainting and only 2 headaches. I can only attribute this with the coincidence of the high strength Minoxidil. I haven't used the regular 5% since.

Now I’m unsure what to do next. If I go back to the 5% I'd have to eliminate the Propecia by trying a replacement and the only one I see is Dut but that is a higher strength. Has anyone suffered from fainting, dizziness and headaches? If so, what alternatives have worked for you?
 
F

Forelock

member
Minoxidil can cause lightheadedness and dizziness which could lead to fainting. Headaches and heart palpitations are common. if you use it with alcohol or certain other drugs the risk could be higher. 12.5% is strong stuff and the most likely reason.
 
Bigmac

Bigmac

Administrator
Staff member
I’d stay off the strong solution for a while. When I used Minoxidil it irritated my scalp, I sometimes felt my heart beating faster and I had a few headaches which I believe was caused by Minox.

With all the meds it’s hit and miss. If you don’t try them, you will never know if they’ll work. You never know if you’ll get side effects unless you try them.

Does the risk outweigh the gain or vice versa?

My main regimen is Finasteride only. Sometimes I’ll add Biotin, MSM as supplements for faster growth and a nice shampoo for volume as shampoo does not prevent hair loss or regrow hair.
 
B

Blue52

Member
Happy to report no more fainting which indicates the stronger Minoxidil as the likely cause. Now I have to decide if going back on the 5% will be effective and more importantly safe. I`m also debating if I`ll be better off trying the topical solutions but there doesn`t seem to be documented patients who can attribute their success to this alone. More research to do on this subject.
 
Bigmac

Bigmac

Administrator
Staff member
That`s good to hear the fainting has stopped. I think you`ll probably be ok going back on the 5% seeing that you never suffered from fainting before using the higher strength.
If you do decide to use the topical please keep us informed on how you progress with it.
All the best.
Bm.
 
Bigmac

Bigmac

Administrator
Staff member
Good luck with it. Please keep the forum informed on how you get on.
 
M

mania

member
I would say best of luck but still you need to get proper recommendation from a dermotalogist ....
 
B

Blue52

Member
Still no fainting episodes which I’m extremely pleased about. Everything is looking good.
 
Bigmac

Bigmac

Administrator
Staff member
That's great news. Hopefully, your regimen will maintain your hair with no further issues.
Thanks for keeping the forum updated on your progress.
 
Top